Jump to content

on Clonazepam for a year now, getting ready to stop


[up...]

Recommended Posts

I've been on Clonazepam for a little over a year now. At first I was taking 2mg a day and then upped to 3 to 4mg a day. The past 6 months I've been taking 2mg a day and the last month I've gone from 2mg to 1mg a day and now have been taking .5mg for about 5 days. Should I keep on .5mg for a while or should I just stop? My doctor doesn't really give me advice about this because all he really cares about is money. I'm tired of being tranquelized all the time and am ready to go through the horrible withdrawal to be able to feel normal feelings again. I tried getting off of the med. about 6 months ago and only made it 7 days so I imagine it will be twice as worse now that I've been on it for a year steady. Any advice? I'm ready to do this but scared of now knowing how bad the wd symptoms will be.

 

                                           

Link to comment
Share on other sites

welcome to benzo buddies - so nice to have you here - seems like you have come down pretty fast - i would recommend holding for a bit and letting your body repair.

 

you have not mentioned what kind of emotional/physical shape you are i - but i would expect you may be having some symptoms.

 

if you are feeling well physically and emotionally i think that is awesome and i am very happy for you - if you are having extreme symptoms then i would recommend holding and waiting for a moderator to assist you with a taper ;)

Link to comment
Share on other sites

Well, mentally I'm not in that good of shape anyways as I have severe social anxiety and depression. Since I started tapering I guess I feel a bit more edgy so to speak but thats about it. I started this medication because of my severe anxiety/social anxiety but I think that it has made me more depressed as I read it can do. Clonazepam helped my anxiety so much when I first started taking it but now it pretty much does nothing, I just have to take it because I'm dependent on it. I wish I never even started this medicine to begin with. Can anyone guestimate how bad the withdrawal is going to be?
Link to comment
Share on other sites

I've been on Clonazepam for a little over a year now. At first I was taking 2mg a day and then upped to 3 to 4mg a day. The past 6 months I've been taking 2mg a day and the last month I've gone from 2mg to 1mg a day and now have been taking .5mg for about 5 days. Should I keep on .5mg for a while or should I just stop? My doctor doesn't really give me advice about this because all he really cares about is money. I'm tired of being tranquelized all the time and am ready to go through the horrible withdrawal to be able to feel normal feelings again. I tried getting off of the med. about 6 months ago and only made it 7 days so I imagine it will be twice as worse now that I've been on it for a year steady. Any advice? I'm ready to do this but scared of now knowing how bad the wd symptoms will be.

 

                                           

 

Hi Upper Decker,

No, don't  just stop.  do you have .5mg pills? At the very least, quarter these and cut by 1/4 every 2 weeks. But this would still be a 25% cut. this is what I am doing, but my taper started at 1.125mg, so my percent cuts started out smaller. Taper recommendations are to cut 10% every one to two weeks. You can also use a titration method, which entails crushing your pill and mixing ith with milk, and reducing daily small increments of the liquid. 

Good decision on getting off!

Link to comment
Share on other sites

social phobias are part of withdrawal - how bad is it gonna get - i would guess no worst then it has been already.

 

many people have difficult times in their lives - cognitive therapy is much more effective then drugging a problem - you know problems come and go - it is the way of life - can't just drug life - you know that now - but issues - well - good skills to deal with issues is a great way to work thru things.

Link to comment
Share on other sites

×
×
  • Create New...